MAUDE Adverse Event Report: QUALITY IN FLOW (QINFLOW) LTD. QIF BLOOD AND FLUID WARMER BASE UNIT; QIF-01 BASE UNIT; WARRIOR BASE UNIT

QUALITY IN FLOW (QINFLOW) LTD. QIF BLOOD AND FLUID WARMER BASE UNIT; QIF-01 BASE UNIT; WARRIOR BASE UNIT
Model Number QPORT1100-12
Medical Device Problem Codes Fail-Safe Design Failure (1222); Device Operational Issue (2914); Fail-Safe Problem (2936); Protective Measures Problem (3015)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit that is the subject of this malfunction report represents one of a small-batch (1 out of total 4 units) of unreleased, but production level base units.These units were modified to meet afsoc safe to fly requirements and advanced ems standards (iec 60601-1-12 and 60601-1-2 4th edition).They passed electrical safety tests according to iec60601-1 prior to testing for safe to fly compliance.In order to ensure that the units met the afsoc safe to fly requirements, these units were provided to afsoc for evaluation.Quality in flow's evaluation has confirmed that this failure mode is exclusive to the modified version of the device and could not occur on the cleared and marketed base units/systems in the field.Nonetheless, this mdr is being filed based on the "similar" prong of the malfunction reporting standard in 21 cfr part 803.This mdr is hereby being filed immediately with the opening of the production webtrader account.Even though the 3500a was ready to file within 30 days, technical difficulties opening the e-submitter account delayed the actual submission of this mdr.
 
Event or Problem Description
During user validation testing of the qif blood and fluid warmer base unit and compact disposable unit (cdu) by u.S.Air force afmesa, testers recorded a high iv fluid output temperature of 75°c (167°f) on one of the units.The output temperature was measured using a calibrated thermocouple.At the same time, the subject base unit displayed a "malfunction tout 74°c" notification in addition to a continuous sound alert.The testers suspected that the cdu was causing the high temperature problem and tested it with a different base unit and battery using the same parameters.The output temperature was normal at 38°c.The subject base unit was also tested with a different battery and cdu.For this last test, as soon as the base unit was turned on to start the run, the cdu housing began to melt and the testers stopped the test.

Brand Name
QIF BLOOD AND FLUID WARMER BASE UNIT
Common Device Name
QIF-01 BASE UNIT; WARRIOR BASE UNIT
Manufacturer (Section D)
QUALITY IN FLOW (QINFLOW) LTD.
kibutz einat
pob 29
48805 00
IS  4880500
MDR Report Key7531909
Report Number3013429468-2018-00001
Device Sequence Number11228128
Product Code BSB
UDI-Device Identifier07290016740011
UDI-Public07290016740011
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberQPORT1100-12
Device Catalogue NumberQPORT1100U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1